2 doctors weighed in:

Is skin discoloration due to eczema cause by steroids or long term scratching?How do I remove skin discoloration without hurting my skin?

2 doctors weighed in
Dr. (Liz)Phuong Tran
Family Medicine
1 doctor agrees

In brief: Steroids

Steroids can cause skin discoloration if you use incorrect potency for certain areas.
Darker skin are more prone to have skin discoloration. Be sure to see a doctor to get proper potency cream/ointment for certain areas.Of rash. With long term scratching, your skin can get thickening , may .Leave scar, longer to respond., so try not to scratch if you can.With time, discoloration can get better.

In brief: Steroids

Steroids can cause skin discoloration if you use incorrect potency for certain areas.
Darker skin are more prone to have skin discoloration. Be sure to see a doctor to get proper potency cream/ointment for certain areas.Of rash. With long term scratching, your skin can get thickening , may .Leave scar, longer to respond., so try not to scratch if you can.With time, discoloration can get better.
Dr. (Liz)Phuong Tran
Dr. (Liz)Phuong Tran
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
33 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors